I don't know if this is a flare but i'm SO SICK.

Discussion in 'Fibromyalgia Main Forum' started by dani78xo, Apr 2, 2006.

  1. dani78xo

    dani78xo New Member


    Try to make this short,
    Either i'm in a HUMONGOUS flare right now and i didn't even know about it,
    Or my month-long migraine is literally making me REALLY sick.

    I went out for the FIRST time in a month,
    other than doctors appointments,
    and it was only to see an hour and a half long movie.
    I just HAD to get out of my house 'cause this migraine has me basically bedridden.

    Well, I get home after the movie,
    And i've already started crashing.
    Thirty minutes later I feel like i have the full on flu,
    But my muscles were hurting SO BAD i started crying.
    I couldn't walk across my apartment 'cause my legs hurt so bad, particularly my knees.
    They always hurt when I go out, but NEVER this bad.
    It was like that for the rest of the night, and my migraine was SO MUCH worse.

    I stopped my cymbalta the night before last,
    So I'm wondering if it's partly that.
    I refuse to take it anymore 'cause i've gained 16 lbs.
    Today I've been extremely nauseated, my muscle pains better but my migraines still the time.

    I used to go to movies almost every weekend.
    It's the only thing i've been ABLE to do since I got sick 7 months ago, but usually i'm only a little tired afterwards.
    I never thought i'd get this sick.

    Anybody have anything like this happen?
  2. starmom

    starmom New Member

    I feel like you are me! I have had the month long migraine, would have one 24/7/365 if I didn't take preventative meds and tons of Imitrex.

    The worst part of this dd for me is never knowing if the activity I am doing will send me into a flare.

    This could be cymbalta withdrawal, or could just be fibro and migraines.

    Does your doc know you have stopped teh cymbalta? Are you tapering off? Sometimes prozac can helpw ith SSRI withdrawal symptoms. It only takes a small dose to help. Ask your doc and check it on the net. Of course don't take any med w/o talking to your doc.

    Susie
  3. nanna4550

    nanna4550 New Member

    I'm orry you are so sick. I know how bad a migrane can feel. When I have a headache for more than one day at a time, I go get my neck adjusted (Chiropractor). It really helps.
    Also, I am on Cymbalta and when I have missed a dose because I forgot to take it, I ended up with a headache too. So part of it is withdrawal, but it sounds like you already had a headache before stopping the Cymbalta so it's probably even worse.
    I feel for you, dani, I hope you feel better soon.
    LOL, Nanna
  4. 1sweetie

    1sweetie New Member

    Cymbalta is not a drug that you can stop suddenly. I wanted to stop it ASAP because I finally figured out that if I did forget to take the medicine at exactly the same time each day, I would become totally irrational, irritable but worse it was so bad that I became suicidal. Actually my husband & son figured it out. I did not want to take a medicine that could have such an effect on me. It was not helping me with pain or depression. I went from 60mgto 30 and I found a post on this board that had instructions for the slow withdrawal. I took the 30mg pill & each week for several weeks I dumped a few of the time released particles out. I also started taking the natural antidepressant SAM-e.
    You may want to talk to your dr but this worked for me. It is IMPERATIVE NOT TO STOP COLD TURKEY.

    I've had migraines since I was for many years and I feel your pain. I finally went to the pain clinic at Duke. They told me if my migraines lasted for longer than 3 days that I needed to go to an emergency room. I had never been told that before. For the first time in 30 years, I have not had a full blown migraine in 2 months. I've had pressure headaches but not what you are experiencing now. I added 50mg of Lyrcia to my nightly meds and it also made me sleep.

    Take care and I truly hope you get this cycle broken.
  5. dani78xo

    dani78xo New Member


    starmom,
    yes, my doctors are trying to figure out WHAT to put me on for preventative meds, because they're all stumped.
    my neuro told me she didn't know what to do anymore so didn't want to see me, and referred me to someone three hours away, which i obviously can't do without getting really sick with this migraine.
    my GP decided she didn't want to try me on any new meds until i get off the cymbalta, since she thinks part of my migraine cycles ARE the cymbalta.
    she and i both decided i shouldn't take any more cymbalta, because i've gained 16 lbs in only the month or two i've been on it.
    she told me to just stop it, and if i had any withdrawal symptoms then to take it every other day for a while and then stop.

    nanna4550,
    i have been to a chiropractor but it didn't help with anything so i stopped going.
    i decided it wasn't worth the extra energy loss to go there when my main problems weren't being helped.
    and yes, ive had the migraine for over a month,
    and i've been off of the cymbalta for about three days now.


    sweetie,
    my doctor wanted me to stop it cold turkey,
    and since i was on the lowest dose she didn't think i'd have withdrawal.
    she told me to take it again and alternate days if i started having withdrawal,
    but i can't tell if this is withdrawal or from going out for two hours with a migraine.
    i've never been this sick before in the seven months i've had FM.

    also, i have been to the ER for my migraine cycles,
    but all they did is give me compazine and benadril,
    which made me extremely sick to my stomach AND it didn't even get rid of my migraine.
    then they gave me vicodin to take home, since they didn't know what else to do.
    the vicodin makes me about ten times worse, so i haven't tried it more than twice.
    i'm REALLY reluctant to try the ER again, since i'm only sixteen i don't think they'll give me any heavy painkillers that might actually help,
    and when i went last time they forgot about me so i was there for five hours, which in turn, since i'm houseridden, made me very sick.

    -danielle